Livshotande hjärtsvikt av ADHD-medicinering: Fem patientfall beskrivs
2012 (Swedish)In: Läkartidningen, ISSN 0023-7205, Vol. 109, no 45, 2016-2018 p.Article in journal (Refereed) Published
Five patients, three women and two men, with symptoms and signs of cardiomyopathy are presented. The common denominator for these patients was that they were all receiving medical treatment for attention deficit hyperactivity disorder. Although not proven a causal relationship between treatment for attention deficit hyperactivity disorder and development of cardiomyopathy is suggested. When medication for this disorder was stopped or reduced, together with conventional therapy for heart failure all patients normalized or improved their heart function and functional class. A short discussion follows where some of the likely mechanisms for this possible relationship are presented. We suggest a more thorough physical examination, history and follow up to avoid risk of developing cardiomyopathy when the above mentioned drugs are recommended for the treatment of attention deficit hyperactivity disorders.
Place, publisher, year, edition, pages
2012. Vol. 109, no 45, 2016-2018 p.
Medical and Health Sciences
IdentifiersURN: urn:nbn:se:uu:diva-191185PubMedID: 23240309OAI: oai:DiVA.org:uu-191185DiVA: diva2:584978